Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 24, 2010, 7:43 AM CDT for 7 counties in Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 7:43 AM CDT (12:43 UTC)
- Expired
- Apr 24, 2010, 8:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 92 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -254 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:13 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 24, 7:13 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
713 AM CDT SAT APR 24 2010
...PARTICULARLY DANGEROUS SEVERE WEATHER EVENT UNFOLDING ACROSS
THE MID SOUTH TODAY...
.UPDATE...LATEST REGIONAL WSR-88D RADAR TRENDS THIS MORNING SHOW
SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPING ACROSS THE MID SOUTH
AS OF 7 AM CDT. BASED ON LATEST SHORT TERM TRENDS AND VERY
FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS...EXPANDED TORNADO
WATCH #91 TO INCLUDE THE REMAINDER OF THE FORECAST AREA UNTIL 1 PM
CDT.
&&
.PREV DISCUSSION... /ISSUED 414 AM CDT SAT APR 24 2010/
..SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TODAY...
DISCUSSION...
SEVERE WEATHER WILL OCCUR TODAY OVER THE FORECAST AREA.
LATEST MODELS WERE IN GOOD GENERAL AGREEMENT...AND USED A
BLEND OF THE THEM.
SHORTENED THE FLASH FLOOD WATCH TO END AT 4 PM TODAY AS BELIEVE
ALL STORMS WILL BE EAST OF THE FORECAST AREA BY THEN.
AT 4 AM CDT...A LINE OF STRONG STORMS WERE OVER WEST TENNESSEE
NEAR HUNTINGDON. MEANWHILE...A NEW COMPLEX OF STORMS WERE RAPIDLY
DEVELOPING OVER WEST ARKANSAS WHERE A SURFACE LOW WAS DEVELOPING.
A DIFFUSE OUTFLOW BOUNDARY FROM CONVECTION WAS NEAR A CLARKSDALE
TO STARKVILLE MISSISSIPPI LINE WHICH SEPARATED THE VERY UNSTABLE
AIR WITH DEWPOINTS 68 OR HIGHER TO ITS SOUTH FROM THE RAIN COOLED
MORE STABLE AIR TO ITS NORTH.
TODAY...SEVERE WEATHER WILL OCCUR OVER THE AREA WITHOUT
QUESTION...BUT EXACT TYPE...TIMING...AND LOCATIONS REMAIN THE
BIGGEST QUESTIONS. LATEST MODELS WERE IN GOOD AGREEMENT TRACKING A
LOW NORTH FROM SOUTHWEST ARKANSAS THIS MORNING TO CENTRAL ILLINOIS
THIS EVENING. THIS TRACK WOULD PLACE MUCH OF THE AREA IN THE
HIGHEST THREAT FOR SEVERE. LATEST FORECAST MODEL SEVERE PARAMETERS
REMAIN VERY IMPRESSIVE WITH VERY HIGH SHEAR WITH 500 MB WINDS 60
KTS OR GREATER...SURFACE PRESSURE FALLS OF 6 MB OR MORE...GOOD
INSTABILITY WITH SBCAPE UP TO 2000 J/KG...AND HIGH MOISTURE
CONTENT WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 AND
PRECIPITABLE WATER VALUES UP TO 1.7 INCHES...NEAR 200 PERCENT
OF NORMAL.
THE ONLY POSSIBLE LIMITING FACTOR FOR SEVERE STORMS TODAY AS IF
RAIN COOLED RAIN NORTH OF THE OUTFLOW BOUNDARY MENTIONED IN THE
THIRD PARAGRAPH COULD NOT MODIFY. THIS SCENARIO SEEMS UNLIKELY AS
SURFACE LOW TRACK WEST OF THE FORECAST AREA AND INCREASING LOW
LEVEL WINDS SHOULD BE PLENTY ENOUGH TO MODIFY THE AIR AND ALLOW
VERY MOIST AIR WITH DEWPOINTS 68 DEGREES AND HIGHER TO SURGE
NORTH. CURRENT HIGH AND MODERATE RISK AREAS HANDLE THIS WELL. IF
AIR NORTH OF THE OUTFLOW BOUNDARY MODIFIES BETTER THAN
ANTICIPATED...HIGH RISK AREA MAY HAVE TO BE SHIFTED NORTH...TO
POSSIBLY INCLUDE MEMPHIS... JACKSON...AND I-40 CORRIDOR.
NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL WOULD HAVE A HARDER TIME
TO RECOVER...BUT EVEN THESE AREAS COULD EXPERIENCE SIGNIFICANT
SEVERE. NORTH MISSISSIPPI HAS THE BEST CHANCE FOR SEVERE TODAY
WHERE MOISTURE AND INSTABILITY WILL NOT BE A PROBLEM WITH
SURFACE DEWPOINTS NEAR 70.
VERY CONCERNED ABOUT SIGNIFICANT SEVERE TODAY. BELIEVE MOST SEVERE
WILL OCCUR ALONG A FAST MOVING SQUALL LINE/QCLS THAT WILL MOVE
THROUGH THE AREA...PERHAPS ENTERING PHILLIPS COUNTY ARKANSAS AS
EARLY AS 7 AM...PROGRESSING THROUGH THE AREA...MOVING EAST OF THE
TENNESSEE RIVER NO LATER THAN 4 PM. WIDESPREAD DAMAGING WINDS OF
60 MPH SEEM TO BE THE MAIN HAZARD WITH THIS LINE...THOUGH ISOLATED
POCKETS MAY GET EXTREME WINDS OF 80 MPH OR GREATER. TORNADOES MAY
SPIN UP AND BE EMBEDDED IN THE LINE AS WELL. CANNOT RULE OUT LARGE
HAIL AS WELL.
SUPERCELLS AHEAD OF THE MAIN SQUALL LINE/QLCS WILL PROBABLY OCCUR
AS WELL TODAY...ESPECIALLY AS LATEST RADARS INDICATED ROBUST
DEVELOPMENT OVER SOUTHWEST ARKANSAS. THESE SUPERCELLS WOULD HAVE
THE HIGHEST TORNADO POTENTIAL. WITH VERY HIGH SHEAR AND
INSTABILITY...LONG LIVED SUPERCELLS AND VIOLENT TORNADOES
ARE POSSIBLE ANYWHERE OVER THE AREA...WITH BEST CHANCES OVER
NORTH MISSISSIPPI WHERE INSTABILITY WILL BE BEST.
KEPT FLASH FLOOD WATCH AS HEAVY RAINFALL 1 TO 3 INCHES WITH
RAINFALL RATES ABOVE 1 INCH PER HOUR ARE DEFINITELY POSSIBLE WITH
HIGH MOISTURE AND LIFT. SHORTENED IT TO END AT 4 PM AS FAIRLY
CONFIDENT ALL STORMS WILL BE EAST OF THE AREA BY THEN.
WIND ADVISORY IS IN EFFECT TODAY THROUGH 10 PM WITH GRADIENT WINDS
20 TO 30 MPH WITH GUSTS OVER 40 MPH EXPECTED...EVEN OUTSIDE OF
THUNDERSTORMS.
AFTER 4 PM...WINDY CONDITIONS CAN BE EXPECTED ALONG WITH RAPID
CLEARING. WENT ABOVE MODEL GUIDANCE FOR HIGHS THINKING
TEMPERATURES WILL RAPIDLY RECOVER WITH ABUNDANT LATE DAY SUN.
TONIGHT...WINDS WILL SLOWLY DIMINISH AND COOLER CONDITIONS CAN BE
EXPECTED. THINK RAINFREE CONDITIONS WILL OCCUR...SO REMOVED RAIN CHANCES.
SUNDAY...COLD CORE MID/UPPER LOW WILL SKIRT THE AREA...ALLOWING
FOR INCREASING CLOUDS. EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON...MAINLY NORTH OF
I-40. WITH FORECAST LIFTED INDICES -1 TO -3 AND STEEP LAPSE RATES...
CANNOT RULE OUT AN ISOLATED STRONG STORM OR TWO WITH SMALL
HAIL...BUT NOT CONFIDENT ENOUGH TO ADD MENTION TO HWO AT THIS
TIME. HIGHS WILL BE NEAR AVERAGE IN THE 70S.
SUNDAY NIGHT INTO MONDAY...A FEW SHOWERS MAY LINGER MAINLY EAST
OF THE MISSISSIPPI RIVER SUNDAY NIGHT INTO EARLY MONDAY...BUT
GENERALLY THINK DRY CONDITIONS WILL PREVAIL. REMOVED RAIN CHANCES
MONDAY THINKING MOISTURE WILL BE TOO LIMITED. 00Z MAVMOS
TEMPERATURES WERE ACCEPTED.
MONDAY NIGHT THROUGH THURSDAY NIGHT...DRY AND QUIET CONDITIONS ARE
EXPECTED WITH A SLOW WARMING TREND.
FRIDAY AND NEXT WEEKEND...SHOWERS AND STORMS MAY MOVE BACK INTO
THE AREA. WOULD NOT BE SURPRISED IF A SEVERE STORMS WERE TO OCCUR.
NOT CONFIDENT ENOUGH TO ADD MENTION AT THIS TIME.
MBS
&&
.AVIATION...
12Z TAF CYCLE
STRONG TO SEVERE THUNDERSTORMS EXPECTED TO IMPACT ALL SITES
THROUGH AT LEAST 18Z AS A STRONG SURFACE MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY TODAY. LIFR/IFR CEILINGS WILL GRADUALLY IMPROVE
TO MVFR AROUND 20Z AND VFR BY 25/00Z AS CONVECTIVE ACTIVITY MOVES
AWAY FROM TAF SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 59 75 55 / 100 10 30 20
MKL 76 56 75 52 / 100 10 30 30
JBR 76 56 74 52 / 100 10 40 20
TUP 78 57 79 54 / 100 10 20 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 24, 6:06 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 606 AM CDT SAT APR 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 606 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED TODAY ACROSS THE MID SOUTH BETWEEN 7 AM AND 4 PM. WIDESPREAD DAMAGING WINDS OF 60 MPH OR GREATER...LARGE HAIL...AND TORNADOES ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM AS HEAVY RAINFALL OF 1 TO 3 INCHES MAY CAUSE FLASH FLOODING IN LOCALIZED LOCATIONS. A WIND ADVISORY IS IN EFFECT 7 AM THROUGH 10 PM AS WINDS WILL BE GUSTY TODAY...GENERALLY 20 TO 30 MPH WITH GUSTS OVER 40 MPH...EVEN AWAY FROM THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS HAVE BEEN ACTIVATED AND WILL BE NECESSARY THROUGH 4 PM TODAY. MBS/CJC
In the hours before
Special weather statement, Apr 24, 2:15 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 215 AM CDT SAT APR 24 2010 MSZ001-002-TNZ049-050-088-089-240800- DE SOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN- 215 AM CDT SAT APR 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 300 AM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... FAYETTE COUNTY IN SOUTHWEST TENNESSEE... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES EAST OF BRIGHTON TO 9 MILES SOUTHWEST OF OLIVE BRANCH AT 215 AM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO...FAYETTE...HAYWOOD...MARSHALL...SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...BROWNSVILLE... COLLIERVILLE...CORDOVA...COVINGTON...GERMANTOWN AND OLIVE BRANCH... SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 24, 2:48 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 248 AM CDT SAT APR 24 2010 TNZ020-021-050>054-089-090-240830- CROCKETT TN-CARROLL TN-FAYETTE TN-GIBSON TN-HENDERSON TN-HAYWOOD TN- MADISON TN-CHESTER TN-HARDEMAN TN- 248 AM CDT SAT APR 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 AM CDT FOR... SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES SOUTHWEST OF ALAMO TO 12 MILES SOUTHWEST OF SOMERVILLE AT 248 AM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...CHESTER...CROCKETT...FAYETTE...GIBSON... HARDEMAN...HAYWOOD...HENDERSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...BROWNSVILLE...CHICKASAW STATE FOREST... CHICKASAW STATE PARK...HUMBOLDT...JACKSON...MILAN AND T O FULLER STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 24, 3:20 AM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 320 AM CDT SAT APR 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241700- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 320 AM CDT SAT APR 24 2010 ...MAJOR SEVERE WEATHER OUTBREAK EXPECTED TODAY... A WARM...MOIST...AND VERY UNSTABLE AIRMASS IS IN PLACE OVER THE MIDSOUTH. THE UNSTABLE AIRMASS IN COMBINATION WITH VERY HIGH WIND SHEAR WILL PRODUCE A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS TO DEVELOP AND PERSIST ACROSS THE MIDSOUTH TODAY. NOT TO MENTION... A RAPIDLY STRENGTHENING SURFACE LOW WILL TRACK FROM EAST TEXAS TO CENTRAL ILLINOIS. WIDESPREAD DAMAGING WINDS OF 60 MPH OR GREATER...PERHAPS OVER 80 MPH IN ISOLATED LOCATIONS...ARE EXPECTED TO THE BIGGEST HAZARD. STRONG LONG LIVED TORNADOES AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS ARE POSSIBLE AS WELL. THE BEST TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 7 AM AND 4 PM. MOST SEVERE WEATHER IS EXPECTED TO BE ALONG A FAST MOVING SQUALL LINE. SUPERCELLS WITHIN THIS LINE AND AHEAD OF THIS LINE WILL HAVE THE BEST CHANCE TO PRODUCE TORNADOES. THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS SOUTH OF A CLARKSDALE TO BOONEVILLE MISSISSIPPI LINE TODAY. THIS AREA...INCLUDING THE TUPELO AREA...HAS THE HIGHEST CHANCE FOR EXTREME DAMAGING WINDS...TORNADOES...AND LARGE HAIL. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE REST OF THE MIDSOUTH AND FORECAST AREA TODAY. FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS WITH 1 TO 3 INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM TODAY FOR THE ENTIRE MIDSOUTH. GUSTY WINDS...GENERALLY 20 TO 30 MPH WITH GUSTS OVER 40 MPH...EVEN AWAY FROM THUNDERSTORMS...CAN BE EXPECTED TODAY. A WIND ADVISORY IS IN EFFECT UNTIL 10 PM TODAY FOR THE ENTIRE MIDSOUTH. RESIDENTS OF THE MIDSOUTH SHOULD PREPARE FOR SEVERE WEATHER AND STAY ABREAST OF THE LATEST FORECASTS AND STATEMENTS REGARDING THIS POTENTIALLY DANGEROUS WEATHER SITUATION. IF YOU DO NOT HAVE A WEATHER RADIO...THIS IS A GOOD TIME TO PURCHASE ONE. IN ADDITION...YOU SHOULD REVIEW SEVERE WEATHER SAFETY RULES...KNOW THE DIFFERENCE BETWEEN A WATCH AND A WARNING...AND BE READY TO PUT YOUR SAFETY PLANS INTO ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. FOR INFORMATION ABOUT SEVERE WEATHER SAFETY...GO TO: HTTP://WEATHER.GOV/MEMPHIS/?N=PREPAREDNESS (ALL LOWERCASE) FOR MORE INFORMATION ABOUT NOAA WEATHER RADIO...GO TO: HTTP://WEATHER.GOV/MEMPHIS/?N=ALLHAZARDSRADIO (ALL LOWERCASE) MBS
Special weather statement, Apr 24, 3:28 AM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 328 AM CDT SAT APR 24 2010 TNZ020-021-052>054-240915- CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-CHESTER TN- 328 AM CDT SAT APR 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 AM CDT FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... HENDERSON COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES SOUTH OF ATWOOD TO 10 MILES SOUTHEAST OF MERCER AT 328 AM CDT...MOVING EAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...CHESTER...GIBSON...HENDERSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HUNTINGDON...JACKSON... LEXINGTON...MILAN...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE...PIN OAK LAKE AND PINE LAKE.
Special weather statement, Apr 24, 6:20 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 620 AM CDT SAT APR 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-242100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 620 AM CDT SAT APR 24 2010 ...PARTICULARLY DANGEROUS SEVERE WEATHER EVENT UNFOLDING ACROSS THE MID SOUTH TODAY... A RAPIDLY STRENGTHENING SURFACE LOW OVER TEXAS WILL COMBINE WITH A WARM...MOIST...AND VERY UNSTABLE AIRMASS ACROSS THE MID SOUTH TODAY. THIS UNSTABLE AIRMASS IN COMBINATION WITH VERY HIGH WIND SHEAR WILL PRODUCE A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS TO DEVELOP AND PERSIST ACROSS THE MIDSOUTH TODAY. WIDESPREAD DAMAGING WINDS OF 60 MPH OR GREATER...PERHAPS OVER 80 MPH IN ISOLATED LOCATIONS...STRONG LONG LIVED TORNADOES AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. THE BEST TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 7 AM AND 4 PM. SUPERCELLS AHEAD OF A FAST MOVING SQUALL LINE WILL HAVE THE BEST CHANCE TO PRODUCE TORNADOES...SOME OF WHICH MAY BE STRONG AND LONG LIVED. FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS WITH 1 TO 3 INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM TODAY FOR THE ENTIRE MIDSOUTH. GUSTY WINDS...GENERALLY 20 TO 30 MPH WITH GUSTS OVER 35 MPH...EVEN AWAY FROM THUNDERSTORMS...CAN BE EXPECTED TODAY. A WIND ADVISORY IS IN EFFECT UNTIL 10 PM TODAY FOR THE ENTIRE MIDSOUTH. RESIDENTS OF THE MIDSOUTH SHOULD PREPARE FOR SEVERE WEATHER AND STAY ABREAST OF THE LATEST FORECASTS AND STATEMENTS REGARDING THIS POTENTIALLY DANGEROUS WEATHER SITUATION. IF YOU DO NOT HAVE A WEATHER RADIO...THIS IS A GOOD TIME TO PURCHASE ONE. IN ADDITION...YOU SHOULD REVIEW SEVERE WEATHER SAFETY RULES...KNOW THE DIFFERENCE BETWEEN A WATCH AND A WARNING...AND BE READY TO PUT YOUR SAFETY PLANS INTO ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. && FOR INFORMATION ABOUT SEVERE WEATHER SAFETY...GO TO: HTTP://WEATHER.GOV/MEMPHIS/?N=PREPAREDNESS (ALL LOWERCASE) FOR MORE INFORMATION ABOUT NOAA WEATHER RADIO...GO TO: HTTP://WEATHER.GOV/MEMPHIS/?N=ALLHAZARDSRADIO (ALL LOWERCASE) MBS/CJC
Local storm report, Apr 24, 7:22 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
722 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
&&
MHRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 49 min |
| Apr 24, 8:02 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 43 min |
| Apr 24, 8:05 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 55 min |
| Apr 24, 8:33 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 94 min |
| Apr 24, 8:36 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Haywood, Lauderdale, Shelby, Tipton | 39 min |
| Apr 24, 8:58 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 47 min |
| Apr 24, 9:20 AM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, McNairy | 2 hr |
| Apr 24, 9:40 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 65 min |
| Apr 24, 9:44 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Hardin, McNairy | 61 min |
| Apr 24, 10:19 AM CDT | Tornado Warning | MEG | McNairy | 41 min |
| Apr 24, 10:44 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 61 min |
| Apr 24, 10:46 AM CDT | Flash Flood Warning | MEG | Hardin, McNairy | 108 min |
| Apr 24, 10:51 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 39 min |
| Apr 24, 11:11 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 49 min |
| Apr 24, 11:29 AM CDT | Flash Flood Warning | MEG | Decatur, Hardin, McNairy | 2 hr |
| Apr 24, 11:32 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 58 min |
| Apr 24, 12:38 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 52 min |
| Apr 24, 12:56 PM CDT | Tornado Warning | MEG | Hardin | 28 min |
| Apr 24, 12:57 PM CDT | Areal Flood Advisory | MEG | Lake | 93 min |
| Apr 24, 1:11 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 49 min |
| Apr 24, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 49 min |
| Apr 24, 1:27 PM CDT | Flash Flood Warning | MEG | Shelby | 93 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 36 min |
| Apr 24, 1:50 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Dyer, Fayette, Gibson, Hardeman and 5 more | 55 min |
| Apr 24, 1:52 PM CDT | Flash Flood Warning | MEG | Fayette, Haywood, Lauderdale, Tipton | 65 min |
| Apr 24, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 62 min |
| Apr 24, 2:01 PM CDT | Tornado Warning | MEG | Dyer | 24 min |
| Apr 24, 2:35 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Gibson, Henderson, Henry and 2 more | 55 min |
| Apr 24, 2:36 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Haywood, Madison | 87 min |
| Apr 24, 2:43 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, McNairy and 1 more | 62 min |
| Apr 24, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Henry, Madison, Weakley | 45 min |
| Apr 24, 3:37 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 53 min |
| Apr 24, 3:40 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henderson, Henry, Madison, Weakley | 106 min |
| Apr 24, 3:48 PM CDT | Tornado Warning | MEG | Carroll, Chester, Decatur, Henderson, McNairy, Madison | 42 min |
| Apr 24, 4:11 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Henderson, Henry | 19 min |
| Apr 24, 4:21 PM CDT | Tornado Warning | MEG | Decatur, Henderson | 39 min |
| Apr 24, 4:26 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 49 min |
| Apr 23, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 33 min |
| Apr 23, 8:50 PM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| Apr 23, 8:50 PM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| Apr 23, 9:25 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Panola, Quitman, Tate, Tunica | 35 min |
| Apr 23, 9:36 PM CDT | Tornado Warning | MEG | DeSoto, Tate | 24 min |
| Apr 23, 11:12 PM CDT | Tornado Warning | MEG | Marshall | 48 min |
| Apr 24, 6:24 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more | 51 min |
| Apr 24, 6:59 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 46 min |
| Apr 24, 7:16 AM CDT | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Apr 24, 7:24 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 36 min |
| Apr 24, 7:30 AM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 45 min |
| Apr 24, 7:49 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Union | 41 min |
| Apr 24, 8:10 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 1 more | 50 min |
| Apr 24, 8:15 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 45 min |
| Apr 24, 8:18 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 42 min |
| Apr 24, 8:23 AM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 15 min |
| Apr 24, 8:28 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate | 17 min |
| Apr 24, 8:58 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tunica | 47 min |
| Apr 24, 9:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate | 23 min |
| Apr 24, 9:54 AM CDT | Tornado Warning | MEG | Benton, Tippah, Union | 51 min |
| Apr 24, 10:58 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Pontotoc, Tippah, Union | 47 min |
| Apr 24, 11:08 AM CDT | Tornado Warning | MEG | Pontotoc, Prentiss, Tippah, Union | 52 min |
| Apr 24, 12:07 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tate, Tunica | 38 min |
| Apr 24, 12:35 PM CDT | Tornado Warning | MEG | Lee, Prentiss, Union | 34 min |
| Apr 24, 12:42 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 48 min |
| Apr 24, 12:45 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 40 min |
| Apr 24, 12:50 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 25 min |
| Apr 24, 2:19 PM CDT | Tornado Warning | MEG | Monroe | 41 min |
| Apr 24, 4:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 14 min |
| Apr 24, 7:40 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 50 min |
| Apr 24, 10:46 AM CDT | Tornado Warning | MEG | Crittenden, Cross, St. Francis | 44 min |
| Apr 24, 11:01 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, Poinsett, St. Francis | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.